Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 17, NWS Wichita, KS

March 31, 2008Labette County, Neosho County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 31, 2008, 9:42 AM CDT for Labette County, Neosho County, Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2008, 9:42 AM CDT (14:42 UTC)
Expired
Mar 31, 2008, 10:30 AM CDT
In force
48 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Labette County, KS, Neosho County, KS

The radar

The Tulsa radar (KINX), 134 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 10:10 AM CDTHAIL 1.752 Nne Parsons, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
Mar 31, 5:05 AM CDTSevere Thunderstorm WatchSPC7 hr
Mar 31, 8:44 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
640 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.6
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 311442
SVRICT
KSC099-133-311530-
/O.NEW.KICT.SV.W.0017.080331T1442Z-080331T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
942 AM CDT MON MAR 31 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LABETTE COUNTY IN SOUTHEAST KANSAS.
  SOUTHEASTERN NEOSHO COUNTY IN SOUTHEAST KANSAS.

* UNTIL 1030 AM CDT.

* AT 939 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL
  UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS
  STORM WAS LOCATED NEAR DENNIS...OR 6 MILES NORTHWEST OF PARSONS...
  AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  DENNIS...PARSONS...SOUTH MOUND.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THIS IS A DANGEROUS STORM.


A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 3727 9542 3745 9543 3754 9508 3726 9507
TIME...MOT...LOC 1442Z 244DEG 33KT 3741 9532

$$

KED
7 follow-up statements
000 
WWUS53 KICT 311446
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
946 AM CDT MON MAR 31 2008

KSC099-133-311530-
/O.CON.KICT.SV.W.0017.000000T0000Z-080331T1530Z/
NEOSHO KS-LABETTE KS-
946 AM CDT MON MAR 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND SOUTHEASTERN NEOSHO COUNTIES UNTIL 1030 AM CDT...

AT 944 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS
LOCATED NEAR PARSONS...MOVING EAST AT 36 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
LABETTE AND SOUTHEASTERN NEOSHO COUNTIES...INCLUDING THE TOWNS OF
PARSONS AND SOUTH MOUND.

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON 
FOR SOUTHEASTERN KANSAS. REMEMBER...SEVERE THUNDERSTORMS CAN 
PRODUCE A TORNADO WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 3727 9542 3745 9543 3754 9508 3726 9507
TIME...MOT...LOC 1446Z 258DEG 31KT 3738 9527

$$

DARMOFAL
000 
WWUS53 KICT 311451
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
950 AM CDT MON MAR 31 2008

KSC099-133-311530-
/O.CON.KICT.SV.W.0017.000000T0000Z-080331T1530Z/
NEOSHO KS-LABETTE KS-
950 AM CDT MON MAR 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND SOUTHEASTERN NEOSHO COUNTIES UNTIL 1030 AM CDT...

AT 948 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS
LOCATED NEAR PARSONS...MOVING EAST AT 35 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
LABETTE AND SOUTHEASTERN NEOSHO COUNTIES...INCLUDING THE TOWN OF
PARSONS.

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHEASTERN KANSAS.

LAT...LON 3727 9542 3745 9543 3754 9508 3726 9507
TIME...MOT...LOC 1450Z 262DEG 30KT 3735 9524

$$

CDB
000 
WWUS53 KICT 311501
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1001 AM CDT MON MAR 31 2008

KSC099-133-311530-
/O.CON.KICT.SV.W.0017.000000T0000Z-080331T1530Z/
NEOSHO KS-LABETTE KS-
1001 AM CDT MON MAR 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND SOUTHEASTERN NEOSHO COUNTIES UNTIL 1030 AM CDT...

AT 956 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
PARSONS...MOVING EAST AT 31 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
LABETTE AND SOUTHEASTERN NEOSHO COUNTIES.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES...WITH
LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHEASTERN KANSAS.

LAT...LON 3727 9542 3745 9543 3754 9508 3726 9507
TIME...MOT...LOC 1501Z 265DEG 27KT 3734 9517

$$

CDB
000 
WWUS53 KICT 311511
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1010 AM CDT MON MAR 31 2008

KSC099-133-311530-
/O.CON.KICT.SV.W.0017.000000T0000Z-080331T1530Z/
NEOSHO KS-LABETTE KS-
1010 AM CDT MON MAR 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND SOUTHEASTERN NEOSHO COUNTIES UNTIL 1030 AM CDT...

AT 1007 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE 
TRACKING ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO 
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS 
LOCATED NEAR PARSONS...MOVING EAST AT 35 MPH. THE ORIGINAL STORM 
THAT PROMPTED THE WARNING HAS MOVED INTO CRAWFORD COUNTY.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
LABETTE AND SOUTHEASTERN NEOSHO COUNTIES...INCLUDING THE TOWN OF
PARSONS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHEAST KANSAS.

LAT...LON 3727 9542 3745 9543 3754 9508 3726 9507
TIME...MOT...LOC 1510Z 261DEG 33KT 3734 9524

$$

BOWMAN
000 
WWUS53 KICT 311518
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1017 AM CDT MON MAR 31 2008

KSC099-133-311530-
/O.CON.KICT.SV.W.0017.000000T0000Z-080331T1530Z/
NEOSHO KS-LABETTE KS-
1017 AM CDT MON MAR 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND SOUTHEASTERN NEOSHO COUNTIES UNTIL 1030 AM CDT...

AT 1010 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 
NEAR SOUTH MOUND...OR 7 MILES NORTHEAST OF PARSONS...MOVING 
NORTHEAST AT 49 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
LABETTE AND SOUTHEASTERN NEOSHO COUNTIES...INCLUDING THE TOWN OF
SOUTH MOUND.

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES...WITH
LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHEAST KANSAS.

LAT...LON 3727 9542 3745 9543 3754 9508 3726 9507
TIME...MOT...LOC 1517Z 247DEG 43KT 3741 9515

$$

BOWMAN
000 
WWUS53 KICT 311523
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1022 AM CDT MON MAR 31 2008

KSC099-133-311530-
/O.CON.KICT.SV.W.0017.000000T0000Z-080331T1530Z/
NEOSHO KS-LABETTE KS-
1022 AM CDT MON MAR 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND SOUTHEASTERN NEOSHO COUNTIES UNTIL 1030 AM CDT...

AT 1021 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR SOUTH MOUND...OR 9 MILES
NORTHEAST OF PARSONS...MOVING EAST AT 35 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
LABETTE AND SOUTHEASTERN NEOSHO COUNTIES.

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZED HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHEAST KANSAS.

LAT...LON 3727 9542 3745 9543 3754 9508 3726 9507
TIME...MOT...LOC 1522Z 254DEG 46KT 3741 9512

$$

CDB
000 
WWUS53 KICT 311531
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1031 AM CDT MON MAR 31 2008

KSC099-133-311541-
/O.EXP.KICT.SV.W.0017.000000T0000Z-080331T1530Z/
NEOSHO KS-LABETTE KS-
1031 AM CDT MON MAR 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LABETTE AND
SOUTHEASTERN NEOSHO COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 1030 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHEAST KANSAS.

LAT...LON 3727 9542 3745 9543 3754 9508 3726 9507
TIME...MOT...LOC 1523Z 254DEG 46KT 3740 9514

$$

BOWMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:08 AM CDT, 34 minutes earlier.

Area forecast discussion, Mar 31, 9:08 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
908 AM CDT MON MAR 31 2008

.UPDATE...
A COLD FRONT CONTINUES PUSHING THROUGH THE FORECAST AREA. AT
14Z...IT WAS NEAR A JUNCTION CITY TO NEWTON TO ANTHONY LINE.
PROFILER DATA SHOWING A HODOGRAPH THAT IS MORE CHARACTERISTIC OF A
LINEAR FORCED CONVECTIVE MODE RIGHT ALONG THE FRONT. THAT SAID...OUT
AHEAD OF THE FRONT BY 50+ MILES THE SHEAR HAS INCREASED
/SIGNIFICANTLY AS SHOWN BY THE KSGF WSR-88D VWP DATA/. AS
SUCH...THE HIGHEST CONFIDENCE FOR A TORNADO THREAT WOULD BE IN THE
EXTREME EASTERN PORTION OF THE FORECAST AREA IN SOUTHEAST KANSAS.

HAVE UPDATED THE GRIDS TO REFLECT THE LOCATION AND EXPECTED
MOVEMENT OF THE FRONT THROUGHOUT THE DAY.

KRC

&&

.PREV DISCUSSION... /ISSUED 800 AM CDT MON MAR 31 2008/

UPDATE...

AVIATION...
12Z TAF ISSUANCE: KRSL/KSLN/KHUT/KICT/KCNU
MANY CONCERNS THIS MORNING:
1) NUMEROUS TSRA...POSSIBLY SEVERE WITH GOLFBALL-SIZED HAIL AND 50
TO 60 MPH WINDS...TO CONTINUE TO MOVE NE35KTS ACROSS KCNU TERMINAL
THIS MORNING. MORE TSRA...POSSIBLY SEVERE...ARE LIKELY FROM MIDDAY
THRU LATE AFTERNOON AS A STRONG COLD FRONT SURGES SE ACROSS SE KS.
THE COLD FRONT WILL MOVE THROUGH KCNU 20Z-22Z...DURING THIS PERIOD
S/SE WINDS 15-20KTS WILL SHIFT TO THE NW AT VERY SIMILAR SPEEDS.
2) IFR/LIFR CEILINGS WILL PLAGUE KRSL...KSLN & KHUT THRU 17Z...AT
WHICH TIME CEILINGS WILL IMPROVE INTO MVFR CATEGORY WITH VFR
CEILINGS EXPECTED 20Z. THRU 14Z-15Z...IFR/LIFR VSBYS ARE LIKELY IN
THE WAKE OF COLD FRONTAL PASSAGE...WITH VSBYS RAPIDLY IMPROVING
THEREAFTER.

PREV DISCUSSION... /ISSUED 330 AM CDT MON MAR 31 2008/

DISCUSSION...

TODAY:

MAIN FOCUS IS ON THE SEVERE WEATHER THREAT. MODELS CONTINUE TO SHOW
INCREASING CAPES ACROSS SOUTH CENTRAL KS TOWARDS DAYBREAK...WITH
POTENTIAL FOR STORMS TO BECOME INCREASINGLY SURFACE BASED. 1200
UTC GLOBAL FORECAST SYSTEM MODEL BUFR SOUNDING AT ICT HAS ABOUT
3200 J/KG CONVECTIVE AVAILABLE POTENTIAL ENERGY WITH MEAN PARCEL
AND NO CONVECTIVE INHIBITION. BRISK LOW LEVEL JET ADDED FAIRLY
IMPRESSIVE LOW LEVEL CURVE TO HODOGRAPH...ALTHOUGH 0-3KM
CONVECTIVE AVAILABLE POTENTIAL ENERGY IS LESS THAN OPTIMAL.
EXPECT INCREASE IN INTENSITY AND COVERAGE THROUGH DAYBREAK. GIVEN
RATHER SPARCE CONVECTIVE INHIBITION...DOUBT THAT STORMS WILL
COMPLETELY STOP EVEN AFTER LOW LEVEL JET SUBSIDES. POTENTIAL FOR
SURFACE BASED STORMS LATE MORNING EAST OF I-35 AND SHIFTING INTO
SOUTHEAST KS DURING THE AFTERNOON. BELIEVE TORNADO THREAT WILL
INCREASE LATE MORNING ALONG/AHEAD OF FRONT. RAPID DRYING IN THE
WAKE OF THE FRONT WILL ALLOW SOME SUNSHINE AND RECOVERY TO
TEMPERATURES.

TONIGHT-TUE:

SPED UP TIMING OF BACK EDGE OF PRECIPITATION JUST A BIT.
PRECIPITATION CHANCES SHOULD END QUICKLY AFTER 0000 UTC IN EXTREME
SOUTHEAST KS. RATHER CHILLY NIGHT ACROSS CENTRAL KS WITH WINDS
DECREASING. RELATIVELY QUITE OTHERWISE.

WED-THU:

RATHER TRICKY FORECAST WITH A RELATIVELY WIDE RANGE OF SOLUTIONS TO
CHOOSE FROM. THERE HAS BEEN CONSIDERABLE VARIABILITY IN RUN TO RUN
SOLUTIONS...ALTHOUGH WITH RESPECT TO MOISTURE AND 850MB
TEMPERATURES...EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS
MODEL HAS BEEN A BIT MORE CONSISTENT OVER THE LAST SEVERAL RUNS. DO
NOT BELIEVE THE RAPID INFLUX OF MOISTURE PROGNOSTICATED BY GLOBAL
FORECAST SYSTEM MODEL...BELIEVE IS HAS MOISTENED THE 850MB LAYER
DUE TO THE UPSLOPE COMPONENT WELL NORTH OF TRUE 850MB FRONT. GIVEN
THAT THE 850MB FLOW ONLY TURNS TO THE SOUTH AROUND 1200 UTC...FIND
IT HARD TO BELIEVE THAT SUBSTANTIAL MOISTURE WILL BE THAT FAR INTO
THE FORECAST AREA BY 0000 UTC THU. HAVE RELUCTANTLY BUMPED UP
PROBABILITY OF PRECIPITATION IMMEDIATELY ALONG OK BORDER FOR
CONSISTENCY. WITH ADDITIONAL SUNSHINE ANTICIPATED ON WED...BUMPED
UP TEMPERATURES JUST A BIT. WITH INCREASE IN CLOUDS/PRECIPITATION
WED NIGHT AND THU HAVE BUMPED TEMPERATURES DOWN A BIT FOR THU.
HOWEVER CONSIDERABLE UNCERTAINTY IN TEMPERATURES WITH FRONT LIKELY
IN THE VICINITY OF OK BORDER THU AFTERNOON.

FRI-SUN:

NO CHANGES TO PREVIOUS FORECAST.-HOWERTON

AVIATION... 0600 UTC TAF UPDATE...SCATTERED TO MORE NUMEROUS
THUNDERSTORMS WILL DEVELOP AND TRACK NORTHEASTWARD ACROSS SOUTHERN
AND CENTRAL KANSAS OVERNIGHT. SOME OF THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING VERY LARGE HAIL. MEANWHILE...IFR/LIFR CLOUD
CEILINGS AND PERIODS OF DRIZZLE WILL CONTINUE TO AFFECT MUCH OF
THE REGION OVERNIGHT INTO THE EARLY MORNING HOURS. THE CLOUD
CEILINGS WILL BEGIN TO LIFT AND SCATTER OUT FROM WEST TO EAST
ACROSS THE AREA...AS A COLD FRONT SWEEPS SOUTHEAST ACROSS THE
STATE.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  37  55  36 /  40   0   0  10
HUTCHINSON      46  35  51  35 /  10   0   0  10
NEWTON          62  34  51  35 /  50   0   0  10
ELDORADO        62  36  53  37 /  90  10   0  10
WINFIELD-KWLD   64  39  56  40 /  90  10   0  10
RUSSELL         42  31  49  36 /  10   0   0  10
GREAT BEND      42  32  50  35 /  10   0   0  10
SALINA          45  34  50  37 /  10   0   0  10
MCPHERSON       48  34  50  35 /  10   0   0  10
COFFEYVILLE     75  43  57  39 /  90  20   0   0
CHANUTE         70  39  53  38 /  90  20   0   0
IOLA            69  38  51  37 /  90  10  10  10
PARSONS-KPPF    73  41  55  38 /  90  20   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 31, 9:42 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
942 AM CDT MON MAR 31 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-011015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
942 AM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL CONTINUE TO SURGE THROUGH EASTERN KANSAS DURING
THE REMAINDER OF THE MORNING AND EARLY THIS AFTERNOON. SOME STRONG
TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF THIS
FRONT. THE BULK OF THE STORMS WILL OCCUR IN MAINLY EAST OF A EUREKA
TO SEDAN LINE. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING
WINDS AND LARGE HAIL...BUT A COUPLE OF TORNADOES CANNOT BE RULED
MAINLY SOUTHEAST OF A CHANUTE TO CEDAR VALE LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE FORECAST TO RETURN TO MUCH OF THE REGION
WEDNESDAY AFTERNOON AND CONTINUE THROUGH THURSDAY. THE STORMS MAY
BE STRONG ON THURSDAY...GENERALLY SOUTH OF A LINE FROM HUTCHINSON
TO EUREKA TO IOLA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY THIS MORNING ACROSS AREAS
MAINLY EAST OF A EUREKA TO SEDAN LINE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/HOWERTON

In the hours before

Local storm report, Mar 31, 6:49 AM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
649 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 AM     NON-TSTM WND GST 8 N SEDAN               37.24N 96.18W
03/31/2008  E60 MPH          CHAUTAUQUA         KS   TRAINED SPOTTER

            OCCASIONAL GUSTS WITH LIGHT RAIN IN THE AREA.

&&

KED
Special weather statement, Mar 31, 6:59 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
659 AM CDT MON MAR 31 2008

KSZ095-096-099-100-311230-
LABETTE-MONTGOMERY-NEOSHO-WILSON-
659 AM CDT MON MAR 31 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE...MONTGOMERY...NEOSHO AND WILSON
COUNTIES...

AT 657 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM INDEPENDENCE TO EAST OF
CHANUTE... MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

CDB
Special weather statement, Mar 31, 7:15 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
715 AM CDT MON MAR 31 2008

KSZ096-100-311245-
LABETTE-NEOSHO-
715 AM CDT MON MAR 31 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE AND NEOSHO COUNTIES...

AT 710 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CHERRYVALE...OR 10 MILES
WEST OF PARSONS...AND MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN
Special weather statement, Mar 31, 8:20 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
820 AM CDT MON MAR 31 2008

KSZ092-311345-
SUMNER-
820 AM CDT MON MAR 31 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SUMNER COUNTY...

AT 820 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG COLD FRONT MOVING THROUGH SUMNER COUNTY ALONG INTERSTATE
35. SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG THE FRONT WHICH
MAY PRODUCE SOME WIND GUSTS OF 50 TO 55 MPH.

BOWMAN
Local storm report, Mar 31, 8:24 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
824 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     FLOOD            PARSONS                 37.34N 95.27W
03/31/2008                   LABETTE            KS   AMATEUR RADIO

            FLOODING REPORTED IN AND AROUND PARSONS. HIGH WATER
            AFFECTING SOME PROPERTIES.

&&

KED
Local storm report, Mar 31, 9:22 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
922 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 AM     HAIL             6 SE NEODESHA           37.38N 95.60W
03/31/2008  E1.00 INCH       MONTGOMERY         KS   TRAINED SPOTTER

&&

REC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 11:45 PM CDTSevere Thunderstorm WarningICTHarper, Sumner45 min
Mar 31, 12:18 AM CDTSevere Thunderstorm WarningICTSedgwick, Sumner42 min
Mar 31, 12:54 AM CDTSevere Thunderstorm WarningICTButler, Sedgwick20 min
Mar 31, 6:41 AM CDTSevere Thunderstorm WarningICTCowley, Elk34 min
Mar 31, 7:26 AM CDTSevere Thunderstorm WarningICTLabette, Neosho20 min
Mar 31, 8:36 AM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery24 min
Mar 31, 9:12 AM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho, Wilson33 min
Mar 31, 9:16 AM CDTSevere Thunderstorm WarningICTNeosho22 min
Mar 31, 10:36 AM CDTFlash Flood WarningICTLabette, Neosho4 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.